Abstract and Applied Analysis

The Existence of Positive Solutions for Fractional Differential Equations with Integral and Disturbance Parameter in Boundary Conditions

Mei Jia and Xiping Liu

Full-text: Open access

Abstract

We study the existence and nonexistence of the positive solutions for the integral boundary value problem of the fractional differential equations with the disturbance parameter a in the boundary conditions and the impact of the disturbance parameter a on the existence of positive solutions. By using the upper and lower solutions method, fixed point index theory and the Schauder fixed point theorem, we obtain sufficient conditions for that the problem has at least one positive solution, two positive solutions and no solutions. Under certain conditions, we also obtain the demarcation point which divides the disturbance parameters into two subintervals such that the boundary value problem has positive solutions for the disturbance parameter in one subinterval while no positive solutions in the other.

Article information

Source
Abstr. Appl. Anal., Volume 2014 (2014), Article ID 131548, 14 pages.

Dates
First available in Project Euclid: 2 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412273267

Digital Object Identifier
doi:10.1155/2014/131548

Mathematical Reviews number (MathSciNet)
MR3191018

Zentralblatt MATH identifier
07021775

Citation

Jia, Mei; Liu, Xiping. The Existence of Positive Solutions for Fractional Differential Equations with Integral and Disturbance Parameter in Boundary Conditions. Abstr. Appl. Anal. 2014 (2014), Article ID 131548, 14 pages. doi:10.1155/2014/131548. https://projecteuclid.org/euclid.aaa/1412273267


Export citation

References

  • S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993.
  • A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204, Elsevier Science, Amsterdam, The Netherlands, 2006.
  • K. Diethelm, The Analysis of Fractional Differential Equations, vol. 2004, Springer, Berlin, Germany, 2010.
  • K. Diethelm and A. D. Freed, “On the solution of nonlinear fractional order differential equations used in the modeling of viscoplasticity,” in Science Computing in Chemical Engineering–-Computational Fluid Dynamics, Reaction Engineering and Molecular Properties, F. Keil, W. Mackens, H. Voss, and J. Werther, Eds., pp. 217–224, Springer, Heidelberg, Germany, 1999.
  • R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000.
  • V. Lakshmikantham, S. Leela, and J. Vasundhara, Theory of Fractional Dynamic Systems, Cambridge Academic Publisher, Cambridge, UK, 2009.
  • I. Podlubny, Fractional Ddifferential Equations, vol. 198, Academic Press, New York, NY, USA, 1999.
  • H. Schiessel, R. Metzler, A. Blumen, and T. F. Nonnenmacher, “Generalized viscoelastic models: their fractional equations with solutions,” Journal of Physics A, vol. 28, no. 23, article 012, pp. 6567–6584, 1995.
  • R. W. Ibrahim and M. Darus, “Subordination and superordination for univalent solutions for fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 345, no. 2, pp. 871–879, 2008.
  • S. Ladaci, J. J. Loiseau, and A. Charef, “Fractional order adaptive high-gain controllers for a class of linear systems,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 4, pp. 707–714, 2008.
  • J. Wang, Y. Zhou, W. Wei, and H. Xu, “Nonlocal problems for fractional integrodifferential equations via fractional operators and optimal controls,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1427–1441, 2011.
  • Y. Xu and Z. He, “The short memory principle for solving Abel differential equation of fractional order,” Computers & Mathematics with Applications, vol. 62, no. 12, pp. 4796–4805, 2011.
  • J. P. Keener, Principles of Applied Mathematics, Addison-Wesley, Redwood City, Calif, USA, 1988.
  • G. H. Meyer, Initial Value Methods for Boundary Value Problems, Academic Press, New York, NY, USA, 1973.
  • L. H. Thomas, “The calculation of atomic fields,” Proceedings of the Cambridge Philosophical Society, vol. 23, no. 5, pp. 542–548, 1927.
  • J. R. Esteban and J. L. Vázquez, “On the equation of turbulent filtration in one-dimensional porous media,” Nonlinear Analysis: Theory, Methods & Applications, vol. 10, no. 11, pp. 1303–1325, 1986.
  • A. A. Kilbas and S. A. Marzan, “Nonlinear differential equations with the Caputo fractional derivative in the space of continuously differentiable functions,” Journal of Differential Equations, vol. 41, no. 1, pp. 82–89, 2005.
  • S. Zhang, “Positive solutions for boundary-value problems of nonlinear fractional differential equations,” Electronic Journal of Differential Equations, vol. 2006, no. 36, pp. 1–12, 2006.
  • X. Liu, M. Jia, and B. Wu, “Existence and uniqueness of solution for fractional differential equations with integral boundary conditions,” Electronic Journal of Qualitative Theory of Differential Equations, no. 69, pp. 1–10, 2009.
  • M. Jia and X. Liu, “Three nonnegative solutions for fractional differential equations with integral boundary conditions,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1405–1412, 2011.
  • X. Liu and M. Jia, “Multiple solutions for fractional differential equations with nonlinear boundary conditions,” Computers & Mathematics with Applications, vol. 59, no. 8, pp. 2880–2886, 2010.
  • S. Z. Rida, H. M. El-Sherbiny, and A. A. M. Arafa, “On the solution of the fractional nonlinear Schrödinger equation,” Physics Letters A, vol. 372, no. 5, pp. 553–558, 2008.
  • J. H. Barrett, “Differential equations of non-integer order,” Canadian Journal of Mathematics, vol. 6, pp. 529–541, 1954.
  • M. Al-Refai and M. A. Hajji, “Monotone iterative sequences for nonlinear boundary value problems of fractional order,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 11, pp. 3531–3539, 2011.
  • L. Lin, X. Liu, and H. Fang, “Method of upper and lower solutions for fractional differential equations,” Electronic Journal of Differential Equations, vol. 2012, no. 100, pp. 1–13, 2012.
  • Z. Bai and H. Lü, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 495–505, 2005.
  • Z. Bai and T. Qiu, “Existence of positive solution for singular fractional differential equation,” Applied Mathematics and Computation, vol. 215, no. 7, pp. 2761–2767, 2009.
  • D. Jiang and C. Yuan, “The positive properties of the Green function for Dirichlet-type boundary value problems of nonlinear fractional differential equations and its application,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 2, pp. 710–719, 2010.
  • C. F. Li, X. N. Luo, and Y. Zhou, “Existence of positive solutions of the boundary value problem for nonlinear fractional differential equations,” Computers & Mathematics with Applications, vol. 59, no. 3, pp. 1363–1375, 2010.
  • J. R. L. Webb and G. Infante, “Positive solutions of nonlocal boundary value problems involving integral conditions,” NoDEA. Nonlinear Differential Equations and Applications, vol. 15, no. 1-2, pp. 45–67, 2008.
  • J. R. L. Webb and G. Infante, “Positive solutions of nonlocal boundary value problems: a unified approach,” Journal of the London Mathematical Society, vol. 74, no. 3, pp. 673–693, 2006.
  • Z. Yang, “Positive solutions to a system of second-order nonlocal boundary value problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 62, no. 7, pp. 1251–1265, 2005.
  • M. Feng, D. Ji, and W. Ge, “Positive solutions for a class of boundary-value problem with integral boundary conditions in Banach spaces,” Journal of Computational and Applied Mathematics, vol. 222, no. 2, pp. 351–363, 2008.
  • S. Xi, M. Jia, and H. Ji, “Multiple nonnegative solutions for second-order boundary-value problems with sign-changing nonlinearities,” Electronic Journal of Differential Equations, vol. 2009, no. 66, pp. 1–10, 2009.
  • L. Kong and Q. Kong, “Second-order boundary value problems with nonhomogeneous boundary conditions. I,” Mathematische Nachrichten, vol. 278, no. 1-2, pp. 173–193, 2005.
  • L. Kong and Q. Kong, “Second-order boundary value problems with nonhomogeneous boundary conditions. II,” Journal of Mathematical Analysis and Applications, vol. 330, no. 2, pp. 1393–1411, 2007.
  • L. Kong and Q. Kong, “Higher order boundary value problems with nonhomogeneous boundary conditions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 1, pp. 240–261, 2010.
  • D. J. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, vol. 5, Academic Press, New York, NY, USA, 1988.
  • K. Deimling, Nonlinear Functional Analysis, Springer, Berlin, Germany, 1984. \endinput